Ask a doctor

Is There Possible for Any Side Effects from Botox Injections (In the Armpits) Which Have Been Applied 1 Year Ago?

It's been more than 1 year since I've been administrated 12 botox injections in the armpits 6 to each. I recenly started to have severe swellwings in the areas. It 1st started as a massive swellwing on one side of the armpits but it only lasted for 1 day, it was also painful. After that the pain has stopped and the swellwing size has reduced. The swellings have now extended to both armpits and it's getting more painful. Any possibble suggestions as to why this occurs? Thanks

Doctor Answers (12)

Botox does not cause underarm sweating

+1

I inject Botox in the underarms more than 10 times a week and I have never seen this or heard of this problem. We typically give 50-100 injections to deliver the amount of Botox and I do not think that your lumps, bumps are related to Botox injections. Hydradenitis ? Seek a dermatologst to help you out.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Tender bumps in the underarms not related to Botox one year ago for sweating

+1

Are your bumps cysts, boils (infected hair follicles) unrelated to the Botox you had?  Is there a possibility that your hyperhidrosis (increased sweating) has resumed and is causing some skin reaction?  See a dermatologist to evaluate your condition.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Side Effects to Botox 1 Year Post Injection

+1

I cannot imagine that the pain and swelling you describe has been caused by the Botox injected over 1 year ago. Typically the effects of Botox last 3-4 months. recommend you consult with a physician as soon as feasible, preferably a Dermatologist.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

Is There Possible for Any Side Effects from Botox Injections (In the Armpits) Which Have Been Applied 1 Year Ago?

+1

It is very very doubtful there is any relationship between a over a year ago BOTOX injections to your axillae and this swelling issue. Seek in person examination. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Swelling 1 year after Botox injections in armpits

+1

It is exceedingly unlikely that the problem you are having is related to the injections one year later.  From your descripition perhaps you have developed some boils.  I would see your local dermatologist for evaluation.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Armpit swelling one year after Botox injections

+1

The swelling you are describing cannot be due to your previous Botox injections. An infection localized to the hair follicles and sweat glands in the armpit, known as hidradenitis, is a much more likely cause. I suggest you see a board certified dermatologist for proper evaluation and treatment.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Side effect I year after treating the armpits for sweating

+1

It would be very unusual to any symptoms 1 year after Neuromodulator  injections such as Botox,Dysport or Xeomin. If symptoms persist you should consult with you physician.

Good luck 

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 80 reviews

Botox an armpit sweating

+1

It would be highly unusual to have any association of the botox injections a year ago and your recent armpit swelling.  The botox would have disappeared already. As for this current problem, you shoudl definitely have it checked out.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

The swelling is unrelated to the BOTOX treatment.

+1

12 units of BOTOX is a very small treatment for hyperhydrosis.  For the swelling that you are experiencing, I would recommend that you see your physician if the process is getting worse or reoccurs.  This can represent a skin infection.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Side Effects From Botox for Hyperhidrosis after One Year

+1

I doubt that the symptoms you are describing are related in any way to the Botox you received in your armpits one year ago.   From your description you may have folliculitis or an irritant or allergic contact dermatitis.  Please see your dermatologist so that you can get a proper evaluation for this condition. 

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.